Multiplicative spectra of Banach spaces

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

The multiplicative spectrum of a complex Banach space X is the class K(X) of all (automatically compact and Hausdorff) topological spaces appearing as spectra of Banach algebras (X,*) for all possible continuous multiplications on X turning X into a commutative associative complex algebra with the unity. The properties of the multiplicative spectrum are studied. In particular, we show that K(X^n) consists of countable compact spaces with at most n non-isolated points for any separable hereditarily indecomposable Banach space X. We prove that K(C[0,1]) coincides with the class of all metrizable compact spaces.
Original languageEnglish
Pages (from-to)6112-6119
Number of pages8
JournalJournal of Mathematical Sciences
Volume131
Issue number6
Publication statusPublished - Dec 2005

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Multiplicative spectra of Banach spaces'. Together they form a unique fingerprint.

Cite this